Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 203, NWS Hastings, NE

May 27, 20129 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 27, 2012, 9:52 PM CDT for 9 counties in Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 9:52 PM CDT (02:52 UTC)
Expired
May 27, 2012, 10:30 PM CDT
In force
38 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hamilton County, NE, Kearney County, NE, Nuckolls County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 25 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS53 KGID 280252
SVRGID
NEC001-035-059-061-081-099-129-181-185-280330-
/O.NEW.KGID.SV.W.0203.120528T0252Z-120528T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1030 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR CLAY CENTER...OR 19 MILES EAST OF HASTINGS...AND      
  MOVING NORTHEAST AT 60 MPH. OTHER POTENTIALLY SEVERE THUNDERSTORMS 
  WERE LOCATED NEAR BLUE HILL...AND ALSO EAST OF FRANKLIN...AND WERE 
  FOLLOWING ALONG THE SAME PATH AS THE LEADING STORM...MOVING        
  NORTHEAST AT 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SARONVILLE...SHICKLEY...STOCKHAM...SUTTON...GRAFTON...GENEVA...
  LUSHTON...FAIRMONT...MCCOOL JUNCTION AND EXETER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 350 AND 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 9893 4028 9915 4093 9737 4090 9736
      4051 9736
TIME...MOT...LOC 0251Z 240DEG 51KT 4056 9795
WIND...HAIL 70MPH 1.50IN

$$

PFANNKUCH
1 follow-up statement
073 
MWUS53 KGID 280322
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1022 PM CDT SUN MAY 27 2012

NEC001-035-061-081-099-129-181-280333-
/O.CAN.KGID.SV.W.0203.000000T0000Z-120528T0330Z/
CLAY NE-FRANKLIN NE-HAMILTON NE-KEARNEY NE-NUCKOLLS NE-WEBSTER NE-
ADAMS NE-
1022 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS...NORTHERN
WEBSTER...NORTHWESTERN NUCKOLLS...SOUTHEASTERN KEARNEY...SOUTHEASTERN
HAMILTON...FRANKLIN AND CLAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4037 9780 4077 9781 4093 9737 4090 9736
      4051 9736
TIME...MOT...LOC 0323Z 240DEG 51KT 4078 9743

$$

NEC059-185-280330-
/O.CON.KGID.SV.W.0203.000000T0000Z-120528T0330Z/
FILLMORE NE-YORK NE-
1022 PM CDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN YORK
AND FILLMORE COUNTIES UNTIL 1030 PM CDT...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MCCOOL JUNCTION...OR 10 MILES
SOUTHEAST OF YORK...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WACO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4037 9780 4077 9781 4093 9737 4090 9736
      4051 9736
TIME...MOT...LOC 0323Z 240DEG 51KT 4078 9743
WIND...HAIL 60MPH 0.88IN

$$

CHESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:11 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 27, 8:11 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT SUN MAY 27 2012

.UPDATE...WINDS HAVE DIMINISHED WITH THE EXCEPTION OF NEAR
THUNDERSTORMS. HAVE LET THE WIND ADVISORY EXPIRE. THE REMAINDER OF
THE FORECAST IS IN GOOD SHAPE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 616 PM CDT SUN MAY 27 2012/

AVIATION...00Z TAF. MAIN INTEREST WILL BE THUNDERSTORMS EARLY IN
THE PERIOD. A LINE TO THUNDERSTORMS IS DEVELOPING TO THE WEST OF
THE KGRI TERMINAL AREA NEAR A COLD FRONT. THE THUNDERSTORMS WILL
BE MOVING THROUGH THE KGRI TERMINAL AREA OVER THE NEXT FEW HOURS.
THERE IS A CHANCE FOR SOME LATER AFTER THE LINE OF STORMS MOVE
THROUGH...BUT IT SHOULD BE MORE SPOTTY AFTER THE FRONT MOVES
THROUGH. WITH THE FRONT WINDS WILL TURN TO THE NORTHWEST. LATE
TONIGHT THE THUNDERSTORMS SHOULD COME TO AN END AND THE SKIES
SHOULD START TO CLEAR OUT.

PREV DISCUSSION... /ISSUED 324 PM CDT SUN MAY 27 2012/

SHORT TERM...THIS AFTERNOON THROUGH MONDAY. OVERALL VERY LITTLE
NOTABLE CHANGE TO THE INHERITED FORECAST THROUGH THE NEXT 24-30
HOURS...WITH THE OBVIOUS MAIN ISSUE BEING THE LIKELY ROUND OF
SEVERE THUNDERSTORMS/HEAVY RAINFALL LATE THIS AFTERNOON INTO
TONIGHT.

18Z OBJECTIVE SURFACE ANALYSIS PAINTS A WEAK 1002 MB LOW NEAR HILL
CITY KS...WITH A SOMEWHAT ILL-DEFINED COLD FRONT EXTENDING NORTH
FROM THE LOW ACROSS FAR WEST/NORTHWEST PORTIONS OF THE CWA.
FARTHER EAST...THE MAJORITY OF THE CWA IS SOLIDLY IN THE SOUTHERLY
WIND REGIME AHEAD OF THE BOUNDARY...WITH SUSTAINED SPEEDS MAINLY
15-25 MPH AND GUSTS UP TO 35 MPH. HOWEVER...KS ZONES ARE AVERAGING
A BIT STRONGER SPEEDS...WITH SUSTAINED CLOSER TO 30 MPH AND GUSTS
TO AROUND 40 MPH. ALTHOUGH WINDS ARE CURRENTLY STRUGGLING TO REACH
ADVISORY CRITERIA DOWN THERE...ANTICIPATE A POSSIBLE SLIGHT
INCREASE AS THE AFTERNOON WEARS ON...AND THUS WILL LET THE
INHERITED WIND ADVISORY CONTINUE AS-IS FOR NOW ALTHOUGH AN EARLY
CANCELLATION IS NOT OUT OF THE QUESTION. TEMP WISE...EARLIER
NUDGED UP AFTERNOON HIGHS 1-2 DEGREES FROM PREVIOUS FORECAST IN
MOST AREAS...RANGING FROM MID 80S WEST TO LOW 90S EAST AND SOUTH.
SO FAR...THIS SEEMS TO BE ON TRACK...DESPITE THE FAIRLY WIDESPREAD
CUMULUS FIELD WHICH AS OVERTAKEN MOST OF THE CWA. ALOFT...WATER
VAPOR IMAGERY AND SHORT TERM MODEL DATA CLEARLY REVEALS THE
PRIMARY EXPANSIVE SHORTWAVE OF INTEREST APPROACHING FROM THE
CENTRAL PLAINS...AND ANCHORED BY A CLOSED 500MB LOW PUSHING ACROSS
EASTERN MT. THE PRIMARY 300MB JET AXIS AROUND 100KT IS STILL TO
THE WEST...EXTENDING NORTH-SOUTH FROM WESTERN NEB INTO SD. RADAR
WISE...THERE HAVE BEEN A SMATTERING OF HIGH BASED SHOWERS/MAYBE A
FEW VERY WEAK THUNDERSTORMS MIGRATING NORTHEAST ACROSS
CENTRAL/EASTERN COUNTIES DURING THE PAST SEVERAL HOURS...LIKELY
AMOUNTING TO NOTHING MORE THAN A GLORIFIED SPRINKLE.

GETTING TO THE FORECAST...THE WELL-ADVERTISED AFTERNOON/EVENING
ROUND OF SEVERE THUNDERSTORMS IS THE PARAMOUNT CONCERN.
LITTLE CHANGE IN THINKING/MODEL TRENDS HAS OCCURRED THUS FAR FROM
THE INHERITED OVERNIGHT FORECAST...WHICH REALLY SEEMED TO HAVE A
GOOD HANDLE ON THINGS. ALSO AGREE WITH LATEST SPC DAY 1 CONVECTIVE
OUTLOOK EMPHASIZING THE HAIL/WIND THREAT BUT KEEPING THE TORNADO
POTENTIAL MORE IN CHECK. ONE TREND THAT HAS SEEMED TO EMERGE TODAY
IS SLIGHTLY LOWER INSTABILITY VALUES...WITH THE RAP/RUC
ADVERTISING 0-1 KM MLCAPE VALUES TOPPING OUT MAINLY AROUND 1500
J/KG INSTEAD OF MORE WIDESPREAD 2000 J/KG. HOWEVER...WITH 0-6KM
DEEP LAYER SHEAR VALUES CURRENTLY INCREASING INTO THE 40-60KT
RANGE FROM WEST TO EAST AS THE SHORTWAVE APPROACHES...AND MID
LEVEL TEMPS GRADUALLY COOLING AS WELL...SHOULD STILL SEE A ROBUST
SEVERE THREAT. LEANING TOWARD THE LATEST RAP/RUC AND HRRR FOR THE
DETAILS...THE 21Z-00Z TIME FRAME SHOULD FEATURE THE ONSET OF
STRONG/SEVERE CONVECTION...MAINLY ACROSS THE WESTERN 1/2 OF THE
CWA. AS A RESULT...LOWERED POPS A BIT IN EASTERN ZONES THROUGH
00Z...KEEPING SEVERAL COUNTIES BELOW LIKELY WORDING. ONCE STORMS
FORM...A POTENTIALLY MESSY MIX OF INITIALLY DISCRETE CELLS AND
QUASI-LINEAR SEGMENTS SHOULD UNFOLD...WITH INDIVIDUAL ELEMENTS
TRACKING NORTHEAST AROUND 35 MPH. WITH SURFACE DEWPOINT
DEPRESSIONS ON THE ORDER OF 20-30 DEGREES...AND RESULTANT LCL
HEIGHTS LARGELY IN EXCESS OF 1500-2000M TO START OUT WITH...THINK
THAT INITIAL STORMS SHOULD BE MAINLY HAIL/EFFICIENT WIND
PRODUCERS...POSSIBLY PRODUCING ANOTHER ROUND OF GUSTNADOES AS SEEN
BACK ON THE 19TH. HOWEVER...AS LONG AS STORMS CAN REMAIN AT LEAST
QUASI-DISCRETE TOWARD 00Z AND TOWARD SUNSET...PARAMETERS DO BECOME
A BIT MORE FAVORABLE FOR MAYBE A FEW TORNADOES...WITH BOUNDARY
LAYER COOLING BRINGING LCLS DOWN CLOSER TO 1000M AND 0-1KM BULK
SHEAR INCREASING TO AROUND 20-25KT AND 0-1KM SRH POSSIBLY
EXCEEDING 150 M2/S2...AT LEAST FOR A FEW HOURS. THIS IS PARTIALLY
IN RESPONSE TO SURFACE WINDS SLIGHTLY BACKING IN RESPONSE TO THE
LOW DEEPENING A BIT TO AROUND 997MB IN NORTHWEST/NORTH CENTRAL KS.
FOR TORNADO POTENTIAL...SO MUCH WILL DEPEND ON YET-TO-BE-RESOLVED
DETAILS IN STORM MODE/STORM INTERACTION...BUT OVERALL THE
ENVIRONMENT SHOULD NOT SUPPORT ANYTHING LONG TRACK OR PARTICULARLY
STRONG. AS FOR HAIL...WILL LEAVE POTENTIAL FOR UP TO BASEBALL
WORDING IN THE HWO...BUT WITH INSTABILITY NOT EYE-POPPING WOULD
TEND TO THINK MOST SHOULD REMAIN GOLF BALL OR SMALLER. CERTAINLY
WIND GUSTS TO AT LEAST 70 MPH ARE A CONCERN.

SPECIFICALLY GETTING INTO THE EVENING 00Z-06Z PERIOD...KEPT 60-80
POPS GOING ACROSS MAINLY THE EASTERN HALF OF THE CWA...BUT
EXPANDED AT LEAST SLIGHT POPS ALL THE WAY BACK ACROSS THE FAR
WEST...AS THE COLD FRONTAL INVASION APPEARS TO BE A BIT SLOWER
THAN PREVIOUSLY THOUGHT...AS IT STALLS OUT IN RESPONSE TO A GRADUAL
DEEPENING OF THE NORTHWEST KS SURFACE LOW TO AROUND 997MB. THAT
BEING SAID...THERE WILL LIKELY STILL BE SHARP EAST-WEST GRADIENT
BETWEEN STORMS AND NO STORMS...AND SEVERAL WESTERN COUNTIES COULD
MISS OUT ON MOST IF NOT ALL THE ACTION. LOCALLY HEAVY RAIN
POTENTIAL WILL INCREASE THIS EVENING AS WELL...AS STORMS LIKELY
BECOME MORE LINEAR AND THE 850MB LOW LEVEL JET ACCELERATES
MOISTURE TRANSPORT INTO AND OVER THE INVADING LOW LEVEL FRONTAL
ZONE. SHOULD EASILY SEE SOME FAIRLY WIDESPREAD 1-2 INCH
AMOUNTS...WITH LOCALIZED 2+ QUITE POSSIBLE AS WELL IF THINGS STALL
OUT AND/OR BACKBUILD FOR A FEW HOURS THIS EVENING AS HINTED BY THE
12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY.

FOR THE LATE NIGHT 06Z-12Z PERIOD...MAIN CHANGE WAS TO INCREASE
POPS ACROSS EASTERN ZONES DURING THE 06Z-09Z PERIOD...BUT KEPT
THEM BELOW LIKELY RANGE AT LEAST FOR NOW. BOTH THE 12Z NAM/4KM WRF
SUPPORT LINGERING CONVECTION FOR AT LEAST A FEW HOURS PAST 06Z
ESPECIALLY IN SOUTHEAST COUNTIES. CONFIDENCE IS RATHER HIGH IN
STORM-FREE CONDITIONS POST-09Z...AS DRIER AIR INVADES BEHIND THE
PASSING COLD FRONT. KEPT LOW TEMPS TONIGHT SIMILAR TO
PREVIOUS...RANGING FROM LOW 50S FAR WEST TO LOW 60S FAR EAST.

GETTING INTO MONDAY...OTHER THAN BEING A BIT BREEZY...A PLEASANT
MEMORIAL DAY HOLIDAY IS IN STORE. ALOFT...THE PARENT 500MB CLOSED
LOW WILL SLOWLY MIGRATE FROM THE MT/ND BORDER TO EASTERN
ND...WHILE AT THE SURFACE...THE COLD FRONT TRACKS WELL OFF TO THE
SOUTH AND EAST...ALIGNED FROM NORTHERN IL TO NEAR THE KS/OK BORDER
BY LATE AFTERNOON. MUCH DRIER AND SOMEWHAT COOLER AIR WILL ARRIVE
IN THE WAKE OF THIS BOUNDARY...RESULTING IN SUNNY/MOSTLY SUNNY
SKIES. CHANGED HIGH TEMPS LITTLE FROM PREVIOUS FORECAST...KEEPING
THEM CLOSE TO 12Z MET GUIDANCE RANGING FROM MID-UPPER 70S
NORTHWEST TO MAINLY MID 80S SOUTHEAST. HOWEVER FAR SOUTHEAST
AROUND BELOIT COULD STILL REACH UPPER 80S. LOWERED DEWPOINTS A FEW
DEGREES FROM PREVIOUS FORECAST...AND POSSIBLY NOT ENOUGH...AS
NAM-BASED MIX-DOWN TOOLS SUGGEST DEWPOINTS COULD PLUNGE ALL THE
WAY INTO THE 20S IN SOUTH/WEST AREAS AS BOUNDARY LAYER MIXING
INCREASES TO AROUND 700MB. NOT GOING TO GO QUITE THIS LOW
YET...BUT STILL HAVE MOST OF THE CWA MIXING WELL DOWN INTO THE 30S
FOR DEWPOINTS. FORTUNATELY WILL NOT HAVE TO CONSIDER A RED FLAG
WARNING AS OFFICIAL VEGETATIVE FUEL STATUS IS STILL
DEEMED UNFAVORABLE FOR FIRE GROWTH...BUT RH VALUES SHOULD
NONETHELESS DIVE BELOW 20 PERCENT ACROSS AT LEAST THE SOUTHWEST
1/2 OF THE CWA. THE AFOREMENTIONED DEEP MIXING WILL ALSO KICK UP
WESTERLY WINDS DURING THE DAY...WITH SUSTAINED SPEEDS EASILY 15-20
MPH FOR SEVERAL HOURS AND GUSTING TO AROUND 25 MPH.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY. MAIN FORECAST CONCERNS
WILL BE THUNDERSTORM CHANCES AND TEMPERATURES.

A SURFACE HIGH BUILDS INTO THE FORECAST AREA MONDAY NIGHT INTO
TUESDAY. TEMPERATURES WILL BE A LITTLE COOLER AS THE TEMPERATURES AT
850MB DECREASE DURING THE DAY. BY TUESDAY NIGHT AN UPPER LEVEL WAVE
STARTS TO MOVE INTO THE PLAINS. THIS WILL BRING A CHANCE FOR
THUNDERSTORMS TO THE AREA. THE WAVE STRENGTHENS AS IT MOVES INTO THE
AREA WEDNESDAY AND WEDNESDAY NIGHT. THE BEST CAPE IS GOING TO BE
WEDNESDAY AFTERNOON AND DECREASES AFTER THAT. THERE COULD BE SOME
STRONG THUNDERSTORMS DURING THE AFTERNOON BUT WITH THE CAPE
DECREASING LATER...EXPECT THAT THUNDERSTORMS WILL BECOME MORE
ISOLATED DURING THE EVENING. WITH CLOUDS AND PRECIPITATION AROUND ON
WEDNESDAY EXPECT TEMPERATURES TO BE A BIT COOLER THAN RECENTLY. THE
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ON THURSDAY WHEN THE
UPPER WAVE FINALLY MOVES TO THE EAST. TEMPERATURES WILL REMAIN ON
THE COOLER SIDE FOR THURSDAY.

THURSDAY NIGHT INTO FRIDAY WILL BE DOMINATED BY ANOTHER SURFACE HIGH
PRESSURE AREA THAT SETTLES INTO THE AREA. BY FRIDAY NIGHT THE
SURFACE HIGH MOVES OFF TO THE EAST AND WINDS TURN TO THE SOUTH. A
COUPLE OF WEAK UPPER LEVEL WAVES MOVE INTO THE AREA FOR THE PERIOD
SATURDAY INTO SUNDAY. EXPECT SOME SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS WITH SPOTTY PRECIPITATION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 27, 8:12 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT SUN MAY 27 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
281215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
812 PM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
OUTLOOK AREA...WITH THE GREATEST THREAT FOCUSED NEAR AND EAST OF
A LINE FROM GREELEY...TO KEARNEY...TO ALMA NEBRASKA...AND INCLUDING
ALL OF NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL CONTINUE TO
MOVE THROUGH THIS AREA DURING THE EVENING. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS TO AROUND 70 MPH...AND POSSIBLY A FEW
TORNADOES. ALTHOUGH STORMS WILL LIKELY LINGER PAST MIDNIGHT IN
SOME AREAS...THE PRIMARY SEVERE WEATHER THREAT SHOULD BE OVER BY
THEN. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS ALSO
POSSIBLE THROUGH THIS EVENING...WHICH COULD RESULT IN MAINLY LOW
LAND FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TUESDAY NIGHT THROUGH THURSDAY...THUNDERSTORM CHANCES REMAIN IN THE
FORECAST FOR THE ENTIRE OUTLOOK AREA. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE DURING THE AFTERNOON HOURS ON WEDNESDAY...MAINLY
WEST OF A LINE FROM LEXINGTON NEBRASKA TO STOCKTON KANSAS.

THUNDERSTORMS THEN RETURN TO THE FORECAST FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING...ESPECIALLY
EAST OF A LINE FROM GREELEY...TO KEARNEY..TO ALMA
NEBRASKA...INCLUDING ALL OF NORTH CENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 27, 9:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
926 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND DMG     BLADEN                  40.32N 98.60W
05/27/2012                   WEBSTER            NE   AMATEUR RADIO

            TREE BRANCHES OF 2 TO 3 INCHES IN DIAMETER WERE BLOWN
            DOWN.

&&

ODER
Local storm report, May 27, 9:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
927 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             16 N PHILLIPSBURG       39.98N 99.32W
05/27/2012  E1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

&&

ODER
Special weather statement, May 27, 9:28 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT SUN MAY 27 2012

NEZ063-076-280315-
CLAY NE-HAMILTON NE-
928 PM CDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND NORTHERN CLAY
COUNTIES UNTIL 1015 PM CDT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRUMBULL...OR 10 MILES NORTHEAST OF
HASTINGS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARVARD...
  SARONVILLE...
  GILTNER...
  STOCKHAM...
  AURORA...
  HAMPTON...
  MARQUETTE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 320 AND 341.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4060 9793 4058 9827 4079 9828 4100 9808
      4104 9783 4070 9782
TIME...MOT...LOC 0229Z 223DEG 39KT 4068 9821

CHESTER
Local storm report, May 27, 9:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
933 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     2 N BLUE HILL           40.36N 98.45W
05/27/2012  E70 MPH          ADAMS              NE   TRAINED SPOTTER

            WIND GUSTS 60 TO 70 MPH AND QUARTER SIZE HAIL ON HIGHWAY
            281

&&

DOXEY
Local storm report, May 27, 9:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
939 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             HASTINGS                40.59N 98.39W
05/27/2012  E0.88 INCH       ADAMS              NE   PUBLIC

            NICKEL SIZE HAIL ON THE WEST SIDE OF TOWN

&&

DOXEY
Local storm report, May 27, 9:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     WOOD RIVER              40.82N 98.60W
05/27/2012                   HALL               NE   FIRE DEPT/RESCUE

            PIVOTS HAVE BEEN OVERTURNED ALONG AN APPROXIMATELY 6
            MILES LONG PATH NEAR 140TH ROAD SOUTH TO NEAR THE
            INTERSTATE SOUTH OF TOWN. IN TOWN...LARGE TREES HAVE BEEN
            DAMAGED AND POWER POLES HAVE BEEN KNOCKED DOWN.

&&

ODER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard30 min
May 27, 7:27 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster48 min
May 27, 7:33 PM CDTSevere Thunderstorm WarningGIDFranklin21 min
May 27, 7:33 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Howard, Merrick, Nance42 min
May 27, 7:36 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Kearney24 min
May 27, 7:57 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps18 min
May 27, 8:13 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance32 min
May 27, 8:15 PM CDTSpecial Weather StatementGIDAdams, Franklin, Hall, Hamilton, Harlan, Howard and 3 more60 min
May 27, 8:23 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster37 min
May 27, 8:31 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York29 min
May 27, 8:45 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard30 min
May 27, 8:50 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Harlan, Kearney, Webster40 min
May 27, 8:57 PM CDTSevere Thunderstorm WarningGIDHarlan33 min
May 27, 9:04 PM CDTSpecial Weather StatementGIDMerrick, Polk, York26 min
May 27, 9:10 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster35 min
May 27, 9:12 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York33 min
May 27, 9:28 PM CDTSpecial Weather StatementGIDHamilton47 min
May 27, 9:30 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster30 min
May 27, 9:52 PM CDTAreal Flood AdvisoryGIDHall, Howard6 hr
May 27, 10:09 PM CDTAreal Flood AdvisoryGIDFranklin, Harlan6 hr
May 27, 10:15 PM CDTSevere Thunderstorm WarningGIDFillmore, Polk, York45 min
May 27, 10:19 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer26 min
May 27, 10:25 PM CDTSpecial Weather StatementGIDFranklin, Kearney35 min
May 27, 10:29 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney31 min
May 27, 10:45 PM CDTSpecial Weather StatementGIDAdams, Hamilton30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.